Alert archive / Idaho / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Pocatello, ID

July 7, 2001Clark County, Idaho

NWS Pocatello, ID issued this flash flood warning at Jul 7, 2001, 4:44 PM MDT for Clark County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 7, 2001, 4:44 PM MDT (22:44 UTC)
Expired
Jul 7, 2001, 7:45 PM MDT
In force
3 hr
Issued by
NWS Pocatello, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clark County, ID

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 10.7 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2001-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2001-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2673 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPIH 072248
FFWPIH

IDC033-080145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
444 PM MDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLARK COUNTY IN IDAHO

* UNTIL 745 PM MDT

* AT 438 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN IN SPENCER 
WHICH IS LOCATED ABOUT 13 MILES NORTH OF DUBOIS.  THE STORMS WERE 
MOVING TO THE NORTH AT 10 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE...3 MILES WEST OF 
HUMPHREY AT 515 PM MDT.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS...ESPECIALLY DRY CREEK OR 
BEAVER CREEK SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND 
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS 
OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, 
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO/IDAHO FALLS.

LAT...LON 4419 11258 4435 11203 4453 11203 4443 11264

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:55 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 7, 2:55 PM MDT, 1 hour 49 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
255 PM MDT SAT JUL 07 2001

ABUNDANT MONSOON MOISTURE ACROSS REGION THIS AFTERNOON. CURRENT CLOUD
COVER KEEPING TSTMS ISOL BUT THOSE THAT DO DEVELOP SHOULD HAVE LOCALLY
HEAVY DOWNPOURS. MESOETA LINGERS PRECIP INTO SUNDAY MORNING SO WILL
KEEP PRECIP GOING OVERNIGHT. MODELS DIVERGE STARTING SUNDAY WITH ETA
MUCH WETTER THAN THE AVN FOR SUN/MON. ETA TRACKS NEXT S/WV NORTH INTO
WESTERN ID LATE SUNDAY AND THEN PRODUCES A CUT-OFF 5H LOW ACROSS
CENTRAL ID ON MONDAY. AVN FLATTENS THE WAVE AND SHEARS IT EAST BY
MONDAY (THUS DRIER). GIVEN THE ABUNDANT MOISTURE ALREADY IN PLACE AND
THE BETTER RESOLUTION OF THE ETA...DECIDED TO GO WITH THE WETTER ETA.
SO AGAIN CHC POPS SUNDAY AFTN AND MON AFTN.

EXTENDED FCST CONTINUES TO BE A BROKEN RECORD WITH AFTN/EVE TSTMS AND
NEAR SEASONABLE TEMPS. NOTICED THE NEW MRF TRYS TO BRING WESTERLY FLOW
INTO THE AREA BY SATURDAY BUT IT TRIED THIS YESTERDAY FOR THE FRIDAY
PERIOD...SO I AM IN NO HURRY TO DRY US OUT.

WINTHER

BYI 62/85/60/88 433

.KSFX WSR-88D...OPERATIONAL...VCP 11.

PIH BB 058/086 056/088 054 06433

.PIH...NONE.

Nearby

Flash Flood Warnings in Idaho, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.